Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 404, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 10, 2009, 3:24 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2009, 3:24 PM CDT (20:24 UTC)
- Expired
- Aug 10, 2009, 4:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 161 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2453 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 102024
SVRMEG
ARC075-121-102130-
/O.NEW.KMEG.SV.W.0404.090810T2024Z-090810T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
324 PM CDT MON AUG 10 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
WESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 430 PM CDT
* AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RAVENDEN...OR 12
MILES NORTHWEST OF BLACK ROCK...AND MOVING NORTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE ANNIEVILLE...IMBODEN...RAVENDEN SPRINGS...PORTIA AND
ATTICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3623 9136 3625 9133 3625 9127 3632 9127
3633 9129 3637 9129 3641 9127 3642 9098
3603 9102 3603 9136
TIME...MOT...LOC 2024Z 242DEG 6KT 3620 9128
$$2 follow-up statements
000
WWUS54 KMEG 102105
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
405 PM CDT MON AUG 10 2009
ARC075-121-102130-
/O.CON.KMEG.SV.W.0404.000000T0000Z-090810T2130Z/
RANDOLPH AR-LAWRENCE AR-
405 PM CDT MON AUG 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN LAWRENCE AND CENTRAL RANDOLPH COUNTIES...
AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RAVENDEN...OR 10 MILES NORTHWEST OF BLACK ROCK...MOVING NORTHEAST AT
5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE IMBODEN...RAVENDEN SPRINGS...PORTIA AND ATTICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3623 9136 3625 9133 3625 9127 3632 9127
3633 9129 3637 9129 3636 9128 3636 9099
3603 9102 3603 9136
TIME...MOT...LOC 2105Z 242DEG 6KT 3623 9121
$$000
WWUS54 KMEG 102123
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
423 PM CDT MON AUG 10 2009
ARC075-121-102133-
/O.EXP.KMEG.SV.W.0404.000000T0000Z-090810T2130Z/
RANDOLPH AR-LAWRENCE AR-
423 PM CDT MON AUG 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAWRENCE AND
CENTRAL RANDOLPH COUNTIES WILL EXPIRE AT 430 PM CDT...
AT 423 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3623 9136 3625 9133 3625 9127 3632 9127
3633 9129 3637 9129 3636 9128 3636 9099
3603 9102 3603 9136
TIME...MOT...LOC 2123Z 242DEG 6KT 3624 9118
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 12:48 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 10, 12:48 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1248 PM CDT MON AUG 10 2009 .UPDATE... .UPDATED FOR 18Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 1050 AM CDT MON AUG 10 2009/ UPDATE... TODAY/S FORECAST IS IN GREAT SHAPE. MADE A FEW SMALL ADJUSTMENTS MAINLY TO SKY COVER. DISCUSSION... WILL MONITOR FOR POSSIBLE STRONG/SEVERE THUNDERSTORMS MAINLY NORTH OF A JONESBORO AR TO HUNTINGDON TN LINE THIS AFTERNOON/EVENING. OTHERWISE...HOT AND HUMID CONDITIONS WILL PREVAIL. AT 1045 AM CDT ACROSS THE MIDSOUTH AND FORECAST AREA...RAINFREE CONDITIONS WERE OCCURRING UNDER SUNNY SKIES. VERY WARM AND HUMID CONDITIONS WERE OCCURRING WITH SURFACE TEMPERATURES IN THE 82 TO 90 DEGREE RANGE AND DEWPOINTS IN THE MID TO UPPER 70S. A CLUSTER OF SHOWERS AND THUNDERSTORMS WERE OVER SOUTHWEST MISSOURI. REST OF TODAY...NORTHERN AREAS MENTIONED ABOVE HAVE THE BEST SHOT FOR SHOWERS/STORMS WHICH MAY BE STRONG/SEVERE WHERE CAPPING IS WEAKEST...CURRENT MCS OVER SW MO MAY DROP SOUTHEAST AND AFFECT THESE AREAS...AND CLOSE TO AN OLD OUTFLOW BOUNDARY THAT CURRENTLY IS LOCATED OVER SE MO. FOR NOW...KEPT 20 TO 40 PERCENT CHANCES IN THESE AREAS. BELIEVE THE MCS OVER SW MO WILL MAINLY MOVE EAST... BUT MAY DROP AN OUTFLOW INTO THESE AREAS AFTER 3 PM CDT...WHEN THESE AREAS HAVE THE BEST SHOT FOR RAIN. WITH THE AIR BEING MOIST... PW 1.6 TO 2 INCHES...AND VERY UNSTABLE...LIFTED INDICES -6 TO -11...DAMAGING WIND/MICROBURSTS ARE POSSIBLE ALONG WITH POSSIBLE LARGE HAIL AND VERY HEAVY RAINFALL OF 1 TO 3 INCHES IF NOT MORE. THINK CURRENT HWO HANDLES THINGS WELL. ACROSS THE REST OF THE AREA...INCLUDING AREAS ALONG AND SOUTH OF I-40...INCLUDING MEMPHIS...OXFORD...AND TUPELO...THINK MAINLY RAINFREE CONDITIONS WILL OCCUR WITH STRONGER LOW/MID LEVEL CAPPING. CANNOT RULE OUT AN ISOLATED STORM THIS AFTERNOON WHICH COULD BE LOCALLY STRONG/SEVERE...BUT BELIEVE COVERAGE WILL REMAIN BELOW 15 PERCENT...SO DID NOT MENTION IN ZONES. HOT AND HUMID CONDITIONS WILL PREVAIL TODAY AS HIGHS IN THE LOWER 90S COMBINED WITH DEWPOINTS IN THE MID 70S WILL YIELD HEAT INDICES IN THE 100 TO 105 DEGREE RANGE...JUST BELOW HEAT ADVISORY CRITERIA. PERSONS OUTDOORS ARE ENCOURAGED TO SLOW DOWN AND DRINK PLENTY OF WATER THIS AFTERNOON. MBS && .AVIATION... 18Z TAF CYCLE TAF SITES WILL EXPERIENCE VFR CONDITIONS TODAY. SOME SCATTERED THUNDERSTORM DEVELOP WILL BE POSSIBLE OVER/NEAR KJBR THIS AFTERNOON. OVERNIGHT EXPECT LIGHT SOUTHERLY WINDS AND VFR CONDITIONS OVER KJBR...KMKL...AND KMEM. SOMEWHAT CONFIDENT THAT KTUP COULD SEE TEMPO IFR CONDITIONS NEAR SUNRISE. LARGE AREA OF CONVECTION WILL LIKELY MOVE SOUTHEAST OUT OF SOUTHERN MISSOURI AFTER 10Z. WITH THAT MIND IM LEANING IN TEMPO THUNDERSTORMS FOR KJBR...KMKL...AND KMEM...WITH CIGS AROUND 3K. JAB && .PRELIMINARY POINT TEMPS/POPS... MEM 93 75 90 73 / 10 30 70 30 MKL 92 70 86 70 / 20 40 60 30 JBR 93 71 86 70 / 20 50 60 20 TUP 93 74 93 71 / 10 10 70 50 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 10, 3:19 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 319 PM CDT MON AUG 10 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-112230- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 319 PM CDT MON AUG 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 40 MAINLY BEFORE 8 PM CDT. THE MAIN HAZARDS WILL BE DAMAGING WINDS AROUND 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. ALONG AND SOUTH OF INTERSTATE 40...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY AFTER 8 PM CDT. THE MAIN HAZARDS WILL BE DAMAGING WINDS UP TO 60 MPH AND HAIL UP TO THE SIZE OF NICKELS. VERY HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS MAY CAUSE FLASH FLOODING IN A FEW LOCATIONS THIS AFTERNOON AND TONIGHT...MAINLY NORTH OF INTERSTATE 40. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE MIDSOUTH AND FORECAST AREA ON TUESDAY. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...HEAVY RAINFALL...AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT MAY BE NEEDED IN A FEW LOCATIONS ACROSS THE MIDSOUTH AND FORECAST AREA LATE THIS AFTERNOON AND TONIGHT. ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT MAY BE NEEDED ON TUESDAY. MBS
In the hours before
Special weather statement, Aug 10, 1:55 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 155 PM CDT MON AUG 10 2009 ARZ008-009-101930- CLAY AR-RANDOLPH AR- 155 PM CDT MON AUG 10 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS... NORTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS LOCATED OVER SUCCESS AT 155 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CLAY AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR CORNING...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 10, 2:26 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 226 PM CDT MON AUG 10 2009 ARZ008-009-102000- CLAY AR-RANDOLPH AR- 226 PM CDT MON AUG 10 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... WESTERN CLAY COUNTY IN EASTERN ARKANSAS... EASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF MAYNARD AT 226 PM CDT... MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR CORNING AND POCAHONTAS...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Aug 10, 2:58 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
258 PM CDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM FLASH FLOOD POCAHONTAS 36.26N 90.97W
08/10/2009 RANDOLPH AR LAW ENFORCEMENT
ONGOING WATER RESCUE DUE TO CARS HYDROPLANING INTO
DITCHES THAT ARE FILLING UP RAPIDLY. REPORTS OF
TORRENTIAL RAIN AND FLOODING IN DOWNTOWN POCAHONTAS.
RADAR ESTIMATES OVER 3 INCHES OF RAIN IN 1 HR 20 MIN.
&&
DSVSpecial weather statement, Aug 10, 2:59 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 259 PM CDT MON AUG 10 2009 ARZ009-MOZ113-102030- CLAY AR-DUNKLIN MO- 259 PM CDT MON AUG 10 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN CLAY COUNTY IN EASTERN ARKANSAS... NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER PIGGOTT AT 259 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY AND DUNKLIN COUNTIES...INCLUDING LOCATIONS NEAR CAMPBELL...CHALK BLUFF NATURAL AREA...MALDEN...PIGGOTT AND RECTOR... SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 10, 3:20 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 320 PM CDT MON AUG 10 2009 ARZ008-009-102045- CLAY AR-RANDOLPH AR- 320 PM CDT MON AUG 10 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS... NORTHERN RANDOLPH COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER DALTON AT 320 PM CDT...MOVING WEST AT 60 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY AND RANDOLPH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:23 PM CDT | Areal Flood Advisory | MEG | Clay, Randolph | 3 hr |
| Aug 10, 2:29 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 46 min |
| Aug 10, 2:47 PM CDT | Flash Flood Warning | MEG | Randolph | 3 hr |
| Aug 10, 3:06 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Randolph | 54 min |
| Aug 10, 3:14 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 35 min |
| Aug 10, 3:37 PM CDT | Areal Flood Advisory | MEG | Lawrence, Randolph | 113 min |
| Aug 10, 3:54 PM CDT | Flash Flood Warning | MEG | Lawrence, Randolph | 2 hr |
| Aug 10, 3:59 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 61 min |
| Aug 10, 4:03 PM CDT | Flash Flood Warning | MEG | Clay, Greene | 118 min |
| Aug 10, 4:17 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 41 min |
| Aug 10, 4:43 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence | 38 min |
| Aug 10, 4:45 PM CDT | Flash Flood Warning | MEG | Clay, Greene, Lawrence, Randolph | 97 min |
| Aug 10, 5:09 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 31 min |
| Aug 10, 5:37 PM CDT | Areal Flood Advisory | MEG | Craighead, Greene, Lawrence | 80 min |
| Aug 10, 6:09 PM CDT | Areal Flood Advisory | MEG | Cross, Poinsett | 63 min |
| Aug 10, 6:19 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi, Poinsett | 26 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.